Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
plateaukid

Did Levulan PDT with V-Beam Today

Had my 1st PDT today. Overall not so bad thus far. Basically it is what everyone has described. Washed face with Cetaphil first and then acetone was applied. Then the nurse applied the Levulan. 30 minutes after the application of the Levulan, she applied the numbing cream on top of it. Then it was allowed to sit there for another 30-40 minutes. Finally, she removed the numbing cream and had me wash my face with Cetaphil! Is this how it's suppose to be done?? Anyways, after that I had the V-Beam. Right now my face isn't looking too bad but I wonder why they had me wash the Levulan and everything else off with Cetaphil before I did my V-Beam.

Share this post


Link to post
Share on other sites
Had my 1st PDT today. Overall not so bad thus far. Basically it is what everyone has described. Washed face with Cetaphil first and then acetone was applied. Then the nurse applied the Levulan. 30 minutes after the application of the Levulan, she applied the numbing cream on top of it. Then it was allowed to sit there for another 30-40 minutes. Finally, she removed the numbing cream and had me wash my face with Cetaphil! Is this how it's suppose to be done?? Anyways, after that I had the V-Beam. Right now my face isn't looking too bad but I wonder why they had me wash the Levulan and everything else off with Cetaphil before I did my V-Beam.

Share this post


Link to post
Share on other sites

It cost me $650 for the Levulan PDT with V-Beam. The office I go to recommends you do 3 treatments and if you pay for all 3 on your 1st visit there is a discount.

So it is now about 30 hours after my 1st treatment and my skin still only looks like I had a mild sunburn. I did not have any active acne when I was doing this as I had been on prescripition topicals and antibiotics for a few months prior that kept it under control.

I am waiting for my skin to start peeling like others have described but I don't see it coming yet even. I am wondering if the fact that they applied numbing cream in the last 30 minutes on top of the Levulan and then finally had me wash it off again with Cetaphil made a difference. That's interesting they had you wash it off too...but with just water.

Had my 1st PDT today. Overall not so bad thus far. Basically it is what everyone has described. Washed face with Cetaphil first and then acetone was applied. Then the nurse applied the Levulan. 30 minutes after the application of the Levulan, she applied the numbing cream on top of it. Then it was allowed to sit there for another 30-40 minutes. Finally, she removed the numbing cream and had me wash my face with Cetaphil! Is this how it's suppose to be done?? Anyways, after that I had the V-Beam. Right now my face isn't looking too bad but I wonder why they had me wash the Levulan and everything else off with Cetaphil before I did my V-Beam.

Had my 1st PDT as well about 3 weeks ago. My procedure went as such;

Washed the face with their cleanser. Got into the room to lie down and had the ALA-Levulan stick applied to my whole face. Basically it looks like you need to squeeze in it for the 'juice' to come out

Had to sit with it on for about 60-70 min. - This is so it is absorbed by my skin. There after I had to wash my face just with water I think it was (shit might have been with their cleanser again).

Got into the room with the machine. They applied the cooling creme on my face and then started the procedure. Bright red lights was all I saw and a massive sting on my face.

The next time I looked in the mirror it looked like I had been sunburnt. All around my face was red except my eye-area.

Mine wasnt the V-beam. It was the IPL - intense pulse light (or is it laser? think its light). My acne is moderate-severe.

I can tell you after the procedure for about 4-5 days no major changes..Only one active spot was 'crusting'. The following days after this all my cysts began to flatten and 'die' out. I was due to another operation, BUT certain complications prevented me from getting it. So here 3 weeks after; I still have like 2 big red dots on my face that reminds me of cysts and 2-3 active redhead. ....Not to mention Ill make scarface be envious of all mine - that is due to disappear within the next 6-8 weeks though, so as long as I dont develop any major spots Im quite happy.

Just jumped on the tetralysal for 10 weeks, 1x300mg a day

Good luck to you! btw how much did it cost you?

Share this post


Link to post
Share on other sites

I finally started to see some peeling today but it is in only one or two areas on my face and not bad at all. I am really surprised at my reaction to the PDT and think I will be calling my derm. to ask him about this reaction since everything I've read suggested that I should have been expecting much longer down time. Heck, I felt comfortable going out two days after I had it done!

Share this post


Link to post
Share on other sites

Hey plateau kid - I was searching this website for more info re: levulan w either v beam or blue light and came across your other posts. you had some concerns about the use of levulan w/laser for olive asian skin - what did you find out since I see you went ahead and did it. also, does anyone know what the difference is b/n v beam or blue light???

I've struggled with severe cystic acne for way too long (already did two cycles of Accutane back in the day but don't want to go through it again) and am taking the plunge to do levulan w/ v beam next week. Please keep posting your updates; they're really helpful. best of luck to you :clap:

Share this post


Link to post
Share on other sites

Well I went in for my 2nd PDT on Friday. This time I think my reaction was a bit stronger because they left the Levulan on a bit longer....I'd say by about an additional 15-30 minutes. Plus I sat in the Bluelight an additional minute (2 in total) after I had the V-Beam activate the Levulan.

Right now my face still looks pinkish from the treatment. The parts he went over aren't peeling but it's more like a few very very little scabs and a somewhat crusty feel to other parts of the skin. I feel ok going to work and everything but I hope I recover quickly. Been avoiding the sun since I had my treatment on Friday even though it is supposedly ok now.

Share this post


Link to post
Share on other sites
Had my 1st PDT today. Overall not so bad thus far. Basically it is what everyone has described. Washed face with Cetaphil first and then acetone was applied. Then the nurse applied the Levulan. 30 minutes after the application of the Levulan, she applied the numbing cream on top of it. Then it was allowed to sit there for another 30-40 minutes. Finally, she removed the numbing cream and had me wash my face with Cetaphil! Is this how it's suppose to be done?? Anyways, after that I had the V-Beam. Right now my face isn't looking too bad but I wonder why they had me wash the Levulan and everything else off with Cetaphil before I did my V-Beam.

Ijust had this procedure done as well, and they had me do everything you did, washing the levulan off first before sitting in front of the blue light! I called the next day asking if they made a mistake and they replied no, that i would have had a very bad reaction if they were to put me infront of the light with the levulan still on my face. huh. Anyway's day 3 and Only my chin is peeling, kinda like a snake =) hope this works!! how did it turn out for you?

Share this post


Link to post
Share on other sites

I had my first levulan a week ago, 45 min with the levulan on and 8 min under the blue light.

I had minimal redness which didn't last a day, didn't feel no tickling whatsoever with the blue light (/w cold air). I saw a small improvement in oil production and the cysts and bumps seem to be dying.

Next one, which is in two months, I'll have it done with at least 1h incubation time and 12 min under the light.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×